Indiana, 2009Flood in Indiana, April 15 to 16, 2009
April 15 to 16, 2009 · NWS IND · 1 event in 1 county or zone
April showers began on the 2nd day of the month and continued off and on for the entire month. The most significant rain of the month occurred on the 5th when 2 to 4 inches of rain fell in much of central Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $2,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
April showers began on the 2nd day of the month and continued off and on for the entire month. The most significant rain of the month occurred on the 5th when 2 to 4 inches of rain fell in much of central Indiana. Because the area had been wet from rain in the later portion of March and the first three days of April, lowland flooding quickly developed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 14, 11:15 PM EST, 2 hours earlier.
Area forecast discussion, Apr 14, 11:15 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1215 AM EDT WED APR 15 2009
.AVIATION...DISCUSSION FOR 150600Z TAF ISSUANCE.
WIDESPREAD IFR CIGS WILL BE THE RULE OVERNIGHT DESPITE IMPROVING
CIGS JUST TO OUR WEST. SATELLITE SHOWED CLEARING OVER THE NORTHWEST
1/3 OF ILLINOIS AND MOST PLACES UPSTREAM HAD IMPROVED TO MVFR.
HOWEVER MODEL SOUNDINGS INDICATE SOME LOWERING IN CIGS OVERNIGHT.
AREAS OF MVFR FOG OR POSSIBLY IFR POSSIBLE FROM KIND AND KBMG AREAS
AND EASTWARD.
ON WEDNESDAY THERE SHOULD BE A GRADUAL IMPROVEMENT TO MVFR CIGS AND
THEN VFR MOST AREAS WEDNESDAY EVENING AS DRIER AIR GRADUALLY MOVES
INTO OUR REGION AND HIGH PRESSURE BUILDS INTO THE GREAT LAKES.
&&
.PREVIOUS DISCUSSION...
FORECAST FOCUS IS ON CHANCES FOR RAIN INTO WED AS WELL AS SKY COVER.
AT 18Z AN UPPER LOW WAS ACROSS NRN INDIANA WITH SFC LOW ACROSS WRN
OHIO. SMALL AREA OF RAIN WAS ACROSS NERN FORECAST AREA /FA/ WITH
MORE RAIN ACROSS NRN IN AND LOWER MI. EXTENSIVE CLOUD COVER WAS
ACROSS THE REGION.
MODELS ARE IN DECENT AGREEMENT AND WILL USE A BLEND.
UPPER LOW WILL DRIFT ESE INTO WED. THIS PATH WILL KEEP MOST OF THE
RAIN OUT OF THE FORECAST AREA...BUT THERE IS ENOUGH LINGERING WEAK
FORCING BEHIND THE LOW FOR CHANCE POPS ACROSS MUCH OF THE FA
TONIGHT. WITH THE CLOUD COVER AND ONLY WEAK COLD ADVECTION WENT
CLOSER TO THE WARMER MAV NUMBERS MOST AREAS.
SFC TROF WILL LINGER ACROSS THE ERN FA WED MORNING SO KEPT LOW
CHANCE POPS THERE. OTHERWISE TIME SECTIONS SHOW PLENTY OF LOW LEVEL
MOISTURE. THIS COMBINED WITH THE CYCLONIC FLOW SHOULD KEEP CLOUDS
AROUND. IF ANY BREAKS DO DEVELOP...CU RULE INDICATES THESE WILL FILL
IN QUICKLY. AGAIN WENT CLOSER TO COOLER MET NUMBERS FOR TEMPS.
TIME SECTIONS SHOW THAT LOW LEVEL MOISTURE WILL LINGER INTO WED
NIGHT. WHILE CLOUDS SHOULD SLOWLY DECREASE AS MOISTURE THINS AND
FLOW BECOMES ANTICYCLONIC...FEEL THERE WILL BE ENOUGH TO GO CLOSER
TO WARMER MOS.
DRY AND MILD WEATHER WILL THEN CONTINUE THRU FRI. THERE STILL IS
ENOUGH UNCERTAINTY IN SPEED OF WEEKEND SYSTEM TO KEEP POPS ABOUT THE
SAME AS PREV FORECAST...WITH HIGHEST POPS ON SUN.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...JH
PUBLIC...CS
Hazardous weather outlook, Apr 14, 2:13 PM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
313 PM EDT TUE APR 14 2009
INZ021-030-031-036>042-045>049-054>057-062>065-072-151915-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
313 PM EDT TUE APR 14 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ028-029-035-043-044-051>053-060-061-067>071-151915-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
313 PM EDT TUE APR 14 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND FAR SOUTHERN
SECTIONS OF CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDESPREAD LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER
IN WESTERN INDIANA...THE WHITE RIVER IN SOUTHWEST INDIANA...AND
THE EAST FORK WHITE IN JACKSON COUNTY. SEE THE LATEST HYDROLOGIC
STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOW LAND FLOODING WILL CONTINUE THROUGH THE WEEK.
ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Flood, Jackson
- When
- April 15, 1:15 AM EST to April 16, 6:45 PM EST
- Where
- Jackson County, 2.62 mi NW of Reddington to 2.37 mi NNE of Reddington
- Cause
- Heavy Rain
- Crop damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 39.055, -85.867
Brief lowland flooding returned again for the third time within about a week along the East Fork White River in/near Rockford, Indiana. The river crested 0.9 feet above flood stage on April 16th at a reading of 12.9 feet. Significant agricultural lands typically begin to flood at 12 feet. Damage costs are grossly estimated.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Arizona, April 15, 20092 injured · $50,000 · 63 kt wind · 14 events
- Winter Storm and Winter Weather in Colorado, April 15 to 18, 200913 events
- High Wind and Strong Wind in New Jersey, April 15, 2009$10,000 · 51 kt wind · 6 events
- Winter Storm in Wyoming, April 15 to 16, 20095 events
- Strong Wind in Delaware, April 15, 2009$3,000 · 3 events
- Hail and Damaging Wind in Colorado, April 15, 200962 kt wind · 3 events
- Frost and Freeze in Oregon, April 15, 20092 events
- Winter Storm in Colorado, April 15 to 16, 20092 events
- High Wind in Arizona, April 15, 200953 kt wind · 2 events
- Strong Wind in Colorado, April 15, 2009$5,000 · 1 event
- Winter Weather in Utah, April 15 to 18, 20091 event
- High Wind in New Mexico, April 15, 200952 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176741.